Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 508, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Dec 20, 2012, 1:37 AM CST for 4 counties in Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 20, 2012, 1:37 AM CST (07:37 UTC)
- Expired
- Dec 20, 2012, 2:15 AM CST
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Arkansas County, AR, Grant County, AR, Jefferson County, AR, Lonoke County, AR
The radar
The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 1:45 AM CST | TSTM WND DMG | White Hall, AR | TREES WERE DOWNED AT WHITE HALL WITH WIND GUSTS ESTIMATED AT 60 TO 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 20, 1:07 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 529 m²/s²
- 0-3 km storm-relative helicity
- 617 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412
WUUS54 KLZK 200737
SVRLZK
ARC001-053-069-085-200815-
/O.NEW.KLZK.SV.W.0508.121220T0737Z-121220T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
137 AM CST THU DEC 20 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ARKANSAS COUNTY IN SOUTHEAST ARKANSAS...
EASTERN GRANT COUNTY IN CENTRAL ARKANSAS...
JEFFERSON COUNTY IN SOUTHEAST ARKANSAS...
SOUTHEASTERN LONOKE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 215 AM CST
* AT 135 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR CANE CREEK TO 6 MILES EAST OF SHERIDAN TO 4 MILES
NORTHWEST OF LAMONT...AND MOVING EAST AT 55 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
PINE BLUFF... WHITE HALL... WARBRITTON...
RICHARDSON... REDFIELD... PINE BLUFF ARSENAL...
MADDING... LAMONT... LAKE PINE BLUFF...
HUMPHREY... HUMNOKE... HENSLEY ISLAND...
COTTONDALE... BRUMMITT... ALTHEIMER...
WRIGHT... WATSON CHAPEL... WABBASEKA...
THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 18 AND 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3417 9170 3409 9229 3445 9231 3456 9165
3453 9165 3451 9168 3449 9168 3448 9163
3439 9159
TIME...MOT...LOC 0736Z 259DEG 47KT 3444 9225 3433 9218
3415 9222
$$
461 follow-up statement
634
WWUS54 KLZK 200802
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
202 AM CST THU DEC 20 2012
ARC053-200811-
/O.CAN.KLZK.SV.W.0508.000000T0000Z-121220T0815Z/
GRANT AR-
202 AM CST THU DEC 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRANT COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
GRANT COUNTY INTO JEFFERSON COUNTY.
&&
LAT...LON 3417 9170 3412 9213 3447 9217 3456 9165
3453 9165 3451 9168 3449 9168 3448 9163
3439 9159
TIME...MOT...LOC 0801Z 259DEG 47KT 3450 9186 3439 9179
3421 9183
$$
ARC001-069-085-200815-
/O.CON.KLZK.SV.W.0508.000000T0000Z-121220T0815Z/
ARKANSAS AR-JEFFERSON AR-LONOKE AR-
202 AM CST THU DEC 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LONOKE...CENTRAL JEFFERSON AND WEST CENTRAL ARKANSAS COUNTIES UNTIL
215 AM CST...
AT 200 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTH OF ENGLAND TO 4 MILES NORTHWEST OF
ALTHEIMER TO 4 MILES WEST OF COTTONDALE...MOVING EAST AT 55 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
PINE BLUFF... WHITE HALL... WARBRITTON...
RICHARDSON... PINE BLUFF ARSENAL... MADDING...
LAKE PINE BLUFF... HUMPHREY... HUMNOKE...
HENSLEY ISLAND... COTTONDALE... BRUMMITT...
ALTHEIMER... WRIGHT... WATSON CHAPEL...
WABBASEKA... TUCKER... TOMBERLIN...
THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 30 AND 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3417 9170 3412 9213 3447 9217 3456 9165
3453 9165 3451 9168 3449 9168 3448 9163
3439 9159
TIME...MOT...LOC 0801Z 259DEG 47KT 3450 9186 3439 9179
3421 9183
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 11:28 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 19, 11:28 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1128 PM CST WED DEC 19 2012 .DISCUSSION... UPDATED TO INCLUDE THE 06Z AVIATION DISCUSSION BELOW. ALSO UPDATING FORECAST TO EXTEND PORTIONS OF THE TOR WATCH 686 FURTHER EAST. ONLY OTHER UPDATES WILL INCLUDE NEAR TERM TRENDS IN POPS AND SFC OBS DATA. && .AVIATION... COLD FRONT MOVING EAST ACROSS NWRN SECTIONS OF THE STATE...WITH WIDESPREAD SHRA/TSRA ALONG THIS FRONT. EXPECT CONDITIONS TO DETERIORATE AS THE LINE OF STORMS PASSES OVER THE SITES THROUGH THE OVERNIGHT HRS. IMPROVING CONDITIONS IN TERMS OF SKIES AND CIGS WILL BE SEEN BEHIND THE FRONT. HOWEVER...SOME MVFR CIGS COULD BE SEEN LATER IN THE MORNING AS MOISTURE WRAPS AROUND THE LOW PRESSURE TO THE NORTH. SOME VERY LIGHT SNOW OR FLURRIES COULD BE SEEN ACROSS THE NRN SITES DURING THE MORNING HRS AS WELL. BREEZY WEST AND NW WINDS WILL BE THE MAIN STORY FOR MUCH OF THU AS SFC PRESSURE GRADIENT REMAINS TIGHT ACROSS THE REGION. EXPECT NWRLY WINDS OF 15 TO 25 KTS...WITH GUSTS OVER 30S KTS. WINDS WILL THEN LESSEN AROUND SUNSET. SKIES WILL ALSO BE VFR THU AFTERNOON AND EVENING. && .PREV DISCUSSION... /ISSUED 746 PM CST WED DEC 19 2012/ UPDATE... UPDATED FORECAST TO INCLUDE TORNADO WATCH 686 ACROSS THE WESTERN THIRD OF THE CWA. SOME ADJUSTMENTS MADE TO GRIDS TO ACCOUNT FOR CURRENT TRENDS. OVERALL FORECAST ON TRACK. (224) PREV DISCUSSION... /ISSUED 253 PM CST WED DEC 19 2012/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT SHORT TERM FORECAST PERIOD WILL BE DOMINATED BY INCOMING SYSTEM THAT WILL AFFECT THE FORECAST AREA THIS EVENING THROUGH THURSDAY MORNING. OTHERWISE THERE IS NOT MUCH TO TALK ABOUT EXCEPT FOR SOME COLD MORNING TEMPERATURES FRIDAY AND SATURDAY MORNINGS. REGIONAL OBSERVATIONS AND SATELLITE IMAGERY SHOW A NICE SURFACE LOW DEVELOPING NEAR AMARILLO TEXAS THIS AFTERNOON. A WARM FRONT EXTENDS EAST ACROSS NRN OKLAHOMA AND INTO NRN ARKANSAS...WITH A COLD FRONT STRETCHING WEST INTO NEW MEXICO. THIS LOW WILL RAPIDLY TRANSLATE EASTWARD ACROSS THE WARM FRONTAL BOUNDARY THROUGH THE EVENING AND OVERNIGHT HOURS...WITH THE COLD FRONT DEVELOPING AND MOVING EAST ALONG WITH IT...AS A POTENT UPPER WAVE EJECTS FROM THE FOUR CORNERS REGION INTO THE SRN PLAINS. CURRENT THINKING IS THE FRONT WILL LIKELY TRANSIT THE STATE OF ARKANSAS IN ABOUT 6-8HRS TIME...ENTERING FROM OKLAHOMA AROUND MIDNIGHT AND MOVING INTO TN/MS BY DAYBREAK. THIS IS AN ENERGETIC SYSTEM AND WILL PRESENT A THREAT OF SEVERE WEATHER AS THE FRONT MOVES THROUGH. HOW MUCH OF A THREAT REMAINS TO BE SEEN AND IS TIED TO HOW MUCH INSTABILITY WILL BE PRESENT. INSTABILITY WILL BE ON THE LOW SIDE...GENERALLY AROUND 500 J/KG OR SO THROUGH THE EVENT. HOWEVER...THIS SHOULD BE OFFSET BY STRONG ASCENT ALONG/AHEAD OF THE FRONT AND INCREASING MID LEVEL LAPSE RATES. ANY STORM THAT CAN MANAGE A TO DEVELOP A STRONG UPDRAFT WILL CERTAINLY HAVE THE ABILITY TO PRODUCE SOME DAMAGING WINDS...AND EVEN A TORNADO. THE WEAK INSTABILITY SHOULD LIMIT THE HAIL THREAT. BEST CHANCES FOR SEVERE WEATHER ARE LIKELY TO BE IN CENTRAL/EASTERN PARTS OF THE FORECAST AREA AS CONVECTION IS EXPECTED TO CONGEAL INTO A SQUALL LINE...HENCE DAMAGING WINDS BEING THE BIGGEST THREAT. NON-THUNDERSTORM WINDS WILL ALSO BE A CONCERN. AHEAD OF THE FRONT...WINDS IN THE WARM SECTOR WILL RISE TO LAKE WIND ADVISORY LEVELS TONIGHT ACROSS THE FORECAST AREA. HOWEVER...THE STRONGEST NON-THUNDERSTORM WINDS WILL BE IN THE WAKE OF THE COLD FRONT TOMORROW. BEHIND THE SFC LOW...MODELS SHOW 3HR PRESSURE RISES ACROSS SERN KS...NERN OK...AND SWRN MO IN THE NEIGHBORHOOD OF 8 MB. THIS WILL PRODUCE WIND GUSTS TO AROUND 40 MPH ACROSS THE NORTH HALF OF THE STATE TOMORROW. THERE IS SOME POTENTIAL FOR SOME GUSTS HIGHER THAN 40 MPH...BUT WILL HOLD OFF ON GOING ANY HIGHER AS ONLY ONE PIECE OF GUIDANCE SHOWS SUCH A POSSIBILITY. THE RESULT OF ALL FO THIS...HAVE UPGRADED THE NORTHERN AREAS TO A WIND ADVISORY WHILE LEAVING THE SOUTHERN 2-3 ROWS OF COUNTIES IN A LAKE WIND ADVISORY. BOTH OF THESE HEADLINES WILL RUN FROM MIDNIGHT THROUGH 6 PM THURSDAY. MID TERM...SATURDAY THROUGH MONDAY NIGHT SFC HIGH PRES WL BE SLIDING E OF THE FA ON SAT...WITH S/SWLY WINDS AGAIN RETURNING TO THE AREA. PROGRESSIVE UPR FLOW WL BRING A WEAK IMPULSE/SPEED MAX JUST S OF AR SAT NGT AND EARLY SUN...WITH JUST AN INCRS IN CLOUDS ACRS MAINLY SERN AR. ANOTHER IMPULSE WL FOLLOW AND AFFECT THE MID SOUTH LATER SUN AND SUN NGT. AN ASSOCD SFC LOW/CDFNT WL BRING A REINFORCING SHOT OF COOLER AIR FOR CHRISTMAS DAY. CANNOT RULE OUT SOME SMALL RAIN CHCS AHEAD OF THE FNT SUN NGT AND EARLY MON. A STRONGER STORM SYS WL BE DVLPG ACRS THE SRN ROCKIES AND HEADING INTO THE SRN PLAINS LATER MON NGT. EXPECT TO SEE AN INCRS IN CLOUDS AND SMALL CHCS OF RAIN RETURN TO THE FCST FM THE SW. THE SYS WL HAVE A BIGGER IMPACT ON THE FA JUST BEYOND THIS FCST PD. LONG TERM...TUESDAY THROUGH THURSDAY AMPLIFYING UPPER LEVEL TROUGH WILL CONTINUE TO DIG SOUTH THROUGH THE PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN TO PUSH NORTH ON CHRISTMAS DAY AS ISENTROPIC LIFT ALONG A WARM FRONT ADVECTS MOISTURE NORTH INTO ARKANSAS. BY TUESDAY EVENING...THE COLD FRONT WILL BEGIN CATCHING UP TO THE WARM FRONT AND A LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AND PUSH EAST. MODELS REALLY DIVERGE AT THIS POINT GREATLY AS THE NEWEST GFS DATA SHOWS MOST PRECIP ENDING BEFORE THE MAIN SURGE OF COLD AIR ARRIVES. HOWEVER...THE ECMWF HAS THE COLD AIR PUSHING IN QUICKER. THIS WILL CREATE THE POSSIBILITY OF A RAIN/SNOW MIX ACROSS PARTS OF NORTHERN ARKANSAS LATE TUESDAY INTO WEDNESDAY MORNING. ALTHOUGH EXTREME UNCERTAINTY REMAINS IN THE FORECAST...THIS SYSTEM IS WORTH WATCHING AS WINTER WEATHER IMPLICATIONS COULD BE POSSIBLE ACROSS GREATER PARTS OF ARKANSAS...AS SEEN IN PREVIOUS MODEL RUNS. TEMPERATURES WILL FALL TO BELOW NORMAL VALUES DURING THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 42 55 27 49 / 70 10 0 0 CAMDEN AR 45 60 29 55 / 70 10 0 0 HARRISON AR 34 48 26 50 / 70 20 0 0 HOT SPRINGS AR 41 55 28 54 / 60 10 0 0 LITTLE ROCK AR 43 58 28 52 / 70 10 0 0 MONTICELLO AR 48 61 29 53 / 70 10 0 0 MOUNT IDA AR 40 52 26 54 / 50 10 0 0 MOUNTAIN HOME AR 38 52 26 49 / 70 20 0 0 NEWPORT AR 46 56 28 48 / 70 10 0 0 PINE BLUFF AR 45 59 29 52 / 70 10 0 0 RUSSELLVILLE AR 40 53 26 53 / 60 10 0 0 SEARCY AR 43 56 27 49 / 70 10 0 0 STUTTGART AR 45 57 29 50 / 70 10 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR ARKANSAS-BAXTER-BOONE- CLEBURNE-CONWAY-FAULKNER-FULTON-INDEPENDENCE-IZARD-JACKSON- JOHNSON-LOGAN-LONOKE-MARION-MONROE-NEWTON-PERRY-POPE-PRAIRIE- PULASKI-SALINE-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. LAKE WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR BRADLEY-CALHOUN- CLARK-CLEVELAND-DALLAS-DESHA-DREW-GARLAND-GRANT-HOT SPRING- JEFFERSON-LINCOLN-MONTGOMERY-OUACHITA-PIKE-POLK-SCOTT. && AVIATION...62
Hazardous weather outlook, Dec 20, 12:25 AM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1225 AM CST THU DEC 20 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1225 AM CST THU DEC 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT CONTINUES TO MOVE ITS WAY ACROSS THE STATE AT THIS TIME. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT AND SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN CONCERN WILL BE DAMAGING WINDS...BUT TORNADOES AND LARGE HAIL CAN NOT BE RULED OUT. THE HIGHEST THREAT FOR SEVERE WEATHER IS OVER SOUTHWEST AND WEST CENTRAL ARKANSAS AT THIS TIME AND WILL SHIFT EAST WITH TIME. THE THREAT OF SEVERE WEATHER WILL DECREASE BY AROUND SUNRISE THURSDAY AS THE FRONT MOVES EAST OF THE STATE. MUCH COLDER AIR WILL MOVE INTO THE STATE BEHIND THE FRONT...WHICH COULD ALLOW FOR A BRIEF WINTRY MIX IN THE HIGHER ELEVATIONS OF THE NORTHWEST. HOWEVER...NO IMPACTS ARE EXPECTED. BEHIND THE FRONT LATE TONIGHT AND EARLY THURSDAY MORNING...STRONG GUSTY WINDS WILL MOVE INTO THE STATE. WEST AND NORTHWEST WINDS OF 25 TO 30 MPH WILL BE NOTED...ALONG WITH WIND GUSTS AS HIGH AS 40 TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG GUSTY WINDS WILL CONTINUE INTO THE DAY ON THURSDAY...AS THE LOW PRESSURE SYSTEM MOVES EAST OF THE STATE. WINDS WILL BEGIN TO DIMINISH DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO EARLY THURSDAY MORNING ACROSS MUCH OF ARKANSAS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58/44/62
In the hours before
Local storm report, Dec 19, 10:12 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1012 PM CST WED DEC 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 1 W CHISMVILLE 35.22N 93.97W
12/19/2012 M1.25 INCH LOGAN AR TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL REPORTED. ALSO EST. 65
MPH WIND GUST.
&&
224Special weather statement, Dec 19, 10:14 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1014 PM CST WED DEC 19 2012
ARZ030-037-038-040-041-200445-
LOGAN AR-MONTGOMERY AR-POLK AR-SCOTT AR-YELL AR-
1014 PM CST WED DEC 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YELL...SCOTT...NORTHERN
POLK...NORTHWESTERN MONTGOMERY AND SOUTHWESTERN LOGAN COUNTIES UNTIL
1045 PM CST...
AT 1013 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ECHO TO 2 MILES
EAST OF MORGAN SPRINGS TO 5 MILES SOUTHWEST OF MOUNTAIN FORK...AND
MOVING EAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WALDRON... MENA...
STONEHOUSE REC AREA...
QUEEN WILHELMINA SP... POLK CNTY FAIRGNDS...
OLIVER... MOUNTAIN FORK... MORGAN SPRINGS...
MANSFIELD... LAKE WILHELMINA... LAKE MENA...
LAKE HINKLE... CARDIFF... BEAUCHAMP...
Y CITY... WINFIELD... WALTREAK...
UNION HILL...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3493 9445 3496 9441 3497 9424 3508 9424
3508 9420 3505 9402 3514 9347 3457 9389
3451 9446
TIME...MOT...LOC 0414Z 255DEG 43KT 3509 9409 3490 9428
3459 9448
/62Local storm report, Dec 20, 12:15 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1215 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG MURFREESBORO 34.06N 93.69W
12/20/2012 PIKE AR LAW ENFORCEMENT
A FEW TREES WERE DOWNED IN AND AROUND TOWN.
&&
46Special weather statement, Dec 20, 12:36 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1236 AM CST THU DEC 20 2012 ARZ007-014>016-200720- INDEPENDENCE AR-IZARD AR-SHARP AR-STONE AR- 1236 AM CST THU DEC 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STONE...SOUTHWESTERN SHARP...SOUTHEASTERN IZARD AND NORTHWESTERN INDEPENDENCE COUNTIES UNTIL 115 AM CST... AT 1234 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES SOUTH OF MOUNTAIN VIEW...MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MOUNTAIN VIEW... STELLA... SIDNEY... LUNENBURG... LUBER... HERPEL... GID... CUSHMAN... CROKER... CAVE CITY... ZION... TWIN CREEK... SYLAMORE... SANDTOWN... SAINT JAMES... SAGE... LAFFERTY... JAMES... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3618 9158 3589 9149 3573 9214 3590 9223 TIME...MOT...LOC 0636Z 247DEG 38KT 3585 9208 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 10:00 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton, Pope, Yell | 45 min |
| Dec 19, 10:14 PM CST | Special Weather Statement | LZK | Scott | 31 min |
| Dec 19, 10:25 PM CST | Severe Thunderstorm Warning | LZK | Logan, Montgomery, Polk, Scott, Yell | 50 min |
| Dec 19, 10:46 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton, Pope, Scott, Searcy and 2 more | 44 min |
| Dec 19, 11:18 PM CST | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 42 min |
| Dec 19, 11:29 PM CST | Severe Thunderstorm Warning | LZK | Conway, Pope, Searcy, Stone, Van Buren | 51 min |
| Dec 19, 11:48 PM CST | Severe Thunderstorm Warning | LZK | Clark, Pike | 42 min |
| Dec 20, 12:28 AM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 47 min |
| Dec 20, 12:36 AM CST | Special Weather Statement | LZK | Stone | 44 min |
| Dec 20, 12:42 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, Jackson, White | 48 min |
| Dec 20, 1:00 AM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Saline | 45 min |
| Dec 20, 2:11 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Monroe | 49 min |
| Dec 20, 2:39 AM CST | Tornado Warning | LZK | Arkansas, Monroe | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.